Alert archive / Oregon / Gale Warnings in 2017

Gale Warning 31, NWS Medford, OR

June 14, 2017

NWS Medford, OR issued this gale warning at Jun 14, 2017, 2:35 PM PDT. It took effect at Jun 15, 2017, 11:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2017, 2:35 PM PDT (21:35 UTC)
In effect from
Jun 15, 2017, 11:00 AM PDT
Expired
Jun 15, 2017, 5:00 PM PDT
In force
6 hr
Issued by
NWS Medford, OR

The text

As transmitted.

036 
WHUS76 KMFR 142135
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
235 PM PDT WED JUN 14 2017

...STRONG SOUTH WINDS THURSDAY...

.AN UNUSUALLY STRONG FRONTAL SYSTEM FOR MID JUNE WILL MOVE
THROUGH THURSDAY. THIS SYSTEM WILL BRING SOUTH GALES FROM CAPE
BLANCO NORTHWARD AND HAZARDOUS SEAS OVER MOST OF THE AREA FROM
AROUND CAPE BLANCO NORTH. IT WILL ALSO BRING SMALL CRAFT ADVISORY
SEAS TO THE REMAINDER OF THE AREA. THE HAZARDOUS CONDITIONS WILL
PERSIST INTO FRIDAY MORNING. 

PZZ376-151045-
/O.CAN.KMFR.SW.Y.0063.170615T1200Z-170616T0300Z/
/O.CON.KMFR.SC.Y.0059.170615T1200Z-170616T0300Z/
/O.NEW.KMFR.SE.W.0043.170615T1800Z-170616T0300Z/
/O.NEW.KMFR.SW.Y.0064.170616T0300Z-170616T1800Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
235 PM PDT WED JUN 14 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT 
   THURSDAY... 
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM TO 8 PM PDT 
   THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM 
   THURSDAY UNTIL 11 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT
THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
FROM 8 PM THURSDAY TO 11 AM PDT FRIDAY. 

* WINDS...SOUTH INCREASING TO 15 TO 30 KT THURSDAY...DIMINISHING
  THURSDAY NIGHT. THE STRONGEST WINDS WILL OCCUR NEAR CAPE BLANCO. 

* SEAS...STEEP AND WIND DRIVEN SEAS WILL BUILD TO 6 TO 10 FEET
  THURSDAY. SEAS WILL BECOME SWELL DOMINATED AT 8 TO 10 FEET
  THURSDAY NIGHT...SUBSIDING FRIDAY. THE DOMINANT SWELL PERIOD
  WILL BE AROUND 10 SECONDS. 

* AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST
  SEAS WILL OCCUR NORTH OF GOLD BEACH THURSDAY AFTERNOON. THE 
  THREAT WILL BE PRIMARILY FROM SEAS SOUTH OF GOLD BEACH. CALMER 
  CONDITIONS ARE EXPECTED NEAR AND SOUTH OF BROOKINGS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-151045-
/O.CAN.KMFR.SW.Y.0063.170615T1200Z-170616T0300Z/
/O.CON.KMFR.SC.Y.0059.170615T1200Z-170616T0300Z/
/O.NEW.KMFR.SW.Y.0064.170616T0300Z-170616T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
235 PM PDT WED JUN 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT 
   THURSDAY... 
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM 
   THURSDAY UNTIL 11 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 8 PM
THURSDAY TO 11 AM PDT FRIDAY. 

* WINDS...SOUTH INCREASING TO 15 TO 30 KT THURSDAY...DIMINISHING
  THURSDAY NIGHT. THE STRONGEST WINDS WILL OCCUR NEAR CAPE BLANCO. 

* SEAS...STEEP AND WIND DRIVEN SEAS WILL BUILD TO 6 TO 10 FEET
  THURSDAY. SEAS WILL BECOME SWELL DOMINATED AT 8 TO 10 FEET
  THURSDAY NIGHT...SUBSIDING FRIDAY. THE DOMINANT SWELL PERIOD
  WILL BE AROUND 10 SECONDS. 

* AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST 
  SEAS ARE EXPECTED NORTH OF GOLD BEACH THURSDAY AFTERNOON. THE 
  THREAT WILL BE PRIMARILY FROM SEAS SOUTH OF GOLD BEACH. CALMER 
  CONDITIONS ARE EXPECTED NEAR AND SOUTH OF BROOKINGS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-151045-
/O.EXT.KMFR.SC.Y.0059.170615T1200Z-170615T1800Z/
/O.UPG.KMFR.GL.A.0020.170615T1800Z-170616T0300Z/
/O.NEW.KMFR.SE.W.0043.170615T1800Z-170616T0900Z/
/O.NEW.KMFR.GL.W.0031.170615T1800Z-170616T0300Z/
/O.NEW.KMFR.SW.Y.0064.170616T0300Z-170616T1800Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
235 PM PDT WED JUN 14 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM TO 11 AM PDT
   THURSDAY...
...GALE WARNING IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM THURSDAY TO 2 AM
   PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM 
   THURSDAY UNTIL 11 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 11 AM THURSDAY TO 2 AM PDT FRIDAY. IN
ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
FROM 8 PM THURSDAY TO 11 AM PDT FRIDAY. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* WINDS...SOUTH INCREASING TO 20 TO 30 KT THURSDAY MORNING, THEN
  INCREASING TO GALES 30 TO 35 KT WITH GUSTS TO 40 KT THURSDAY 
  AFTERNOON AND EVENING. 

* SEAS...BECOMING STEEP AND WIND DRIVEN 7 TO 10 FEET THURSDAY
  MORNING, THEN BECOMING VERY STEEP AT 10 TO 14 FEET THURSDAY
  AFTERNOON AND EVENING. SEAS WILL SUBSIDE TO 9 TO 11 FEET
  THURSDAY NIGHT, BUT WILL REMAIN STEEP INTO FRIDAY MORNING.

* AREAS AFFECTED...ALL AREAS WILL SEE AT LEAST SMALL CRAFT
  ADVISORY CONDITIONS. GALES AND VERY STEEP SEAS ARE MOST LIKELY
  10 TO 30 NM FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-151045-
/O.CON.KMFR.SC.Y.0059.170615T1200Z-170616T0300Z/
/O.UPG.KMFR.GL.A.0020.170615T1800Z-170616T0300Z/
/O.NEW.KMFR.SE.W.0043.170615T1800Z-170616T0900Z/
/O.NEW.KMFR.GL.W.0031.170615T1800Z-170616T0300Z/
/O.NEW.KMFR.SW.Y.0064.170616T0300Z-170616T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
235 PM PDT WED JUN 14 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM TO 11 AM PDT
   THURSDAY...
...GALE WARNING IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM THURSDAY TO 2 AM
   PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM 
   THURSDAY UNTIL 11 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 11 AM THURSDAY TO 2 AM PDT FRIDAY. IN
ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
FROM 8 PM THURSDAY TO 11 AM PDT FRIDAY. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* WINDS...SOUTH INCREASING TO 20 TO 30 KT THURSDAY MORNING, THEN
  INCREASING TO GALES 30 TO 35 KT WITH GUSTS TO 40 KT THURSDAY 
  AFTERNOON AND EVENING. 

* SEAS...BECOMING STEEP AND WIND DRIVEN 7 TO 10 FEET THURSDAY
  MORNING, THEN BECOMING VERY STEEP AT 10 TO 14 FEET THURSDAY
  AFTERNOON AND EVENING. SEAS WILL SUBSIDE TO 9 TO 11 FEET
  THURSDAY NIGHT, BUT WILL REMAIN STEEP INTO FRIDAY MORNING.

* AREAS AFFECTED...ALL AREAS WILL SEE AT LEAST SMALL CRAFT
  ADVISORY CONDITIONS. GALES AND VERY STEEP SEAS ARE MOST LIKELY
  BEYOND 5 NM FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
989 
WHUS76 KMFR 150937
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
237 AM PDT THU JUN 15 2017

PZZ370-160000-
/O.CON.KMFR.SC.Y.0059.170615T1200Z-170615T1800Z/
/O.CON.KMFR.GL.W.0031.170615T1800Z-170616T0300Z/
/O.CON.KMFR.SE.W.0043.170615T1800Z-170616T0900Z/
/O.CON.KMFR.SW.Y.0064.170616T0300Z-170616T1800Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
237 AM PDT THU JUN 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 2 AM PDT FRIDAY...

* WINDS...SOUTH INCREASING TO 20 TO 30 KT THIS MORNING, THEN
  INCREASING TO GALES 30 TO 35 KT WITH GUSTS TO 40 KT THIS 
  AFTERNOON AND EVENING. 

* SEAS...BECOMING STEEP AND WIND DRIVEN 7 TO 10 FEET THIS MORNING,
  THEN BECOMING VERY STEEP AT 10 TO 14 FEET THIS AFTERNOON AND
  EVENING. SEAS WILL SUBSIDE TO 9 TO 11 FEET TONIGHT, BUT WILL 
  REMAIN STEEP INTO FRIDAY MORNING. 

* AREAS AFFECTED...ALL AREAS WILL SEE AT LEAST SMALL CRAFT 
  ADVISORY CONDITIONS. GALES AND VERY STEEP SEAS ARE MOST LIKELY 
  10 TO 30 NM FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-160000-
/O.CON.KMFR.SC.Y.0059.170615T1200Z-170616T0300Z/
/O.CON.KMFR.GL.W.0031.170615T1800Z-170616T0300Z/
/O.CON.KMFR.SE.W.0043.170615T1800Z-170616T0900Z/
/O.CON.KMFR.SW.Y.0064.170616T0300Z-170616T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
237 AM PDT THU JUN 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 2 AM PDT FRIDAY...

* WINDS...SOUTH INCREASING TO 20 TO 30 KT THIS MORNING, THEN
  INCREASING TO GALES 30 TO 35 KT WITH GUSTS TO 40 KT THIS 
  AFTERNOON AND EVENING. 

* SEAS...BECOMING STEEP AND WIND DRIVEN 7 TO 10 FEET THIS MORNING,
  THEN BECOMING VERY STEEP AT 10 TO 14 FEET THIS AFTERNOON AND
  EVENING. SEAS WILL SUBSIDE TO 9 TO 11 FEET TONIGHT, BUT WILL 
  REMAIN STEEP INTO FRIDAY MORNING. 

* AREAS AFFECTED...ALL AREAS WILL SEE AT LEAST SMALL CRAFT 
  ADVISORY CONDITIONS. GALES AND VERY STEEP SEAS ARE MOST LIKELY 
  BEYOND 5 NM FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ376-160000-
/O.CON.KMFR.SC.Y.0059.170615T1200Z-170616T0300Z/
/O.CON.KMFR.SE.W.0043.170615T1800Z-170616T0300Z/
/O.CON.KMFR.SW.Y.0064.170616T0300Z-170616T1800Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
237 AM PDT THU JUN 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM PDT THIS EVENING...

* WINDS...SOUTH INCREASING TO 15 TO 30 KT TODAY...DIMINISHING
  TONIGHT. THE STRONGEST WINDS WILL OCCUR NEAR CAPE BLANCO. 

* SEAS...STEEP AND WIND DRIVEN SEAS WILL BUILD TO 6 TO 10 FEET
  TODAY. SEAS WILL BECOME SWELL DOMINATED AT 8 TO 10 FEET
  TONIGHT...SUBSIDING FRIDAY. THE DOMINANT SWELL PERIOD WILL BE 
  AROUND 10 SECONDS. 

* AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST
  SEAS WILL OCCUR NORTH OF GOLD BEACH THIS AFTERNOON. THE THREAT 
  WILL BE PRIMARILY FROM SEAS SOUTH OF GOLD BEACH. CALMER 
  CONDITIONS ARE EXPECTED NEAR AND SOUTH OF BROOKINGS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-160000-
/O.CON.KMFR.SC.Y.0059.170615T1200Z-170616T0300Z/
/O.CON.KMFR.SW.Y.0064.170616T0300Z-170616T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
237 AM PDT THU JUN 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
8 PM THIS EVENING TO 11 AM PDT FRIDAY...

* WINDS...SOUTH INCREASING TO 15 TO 30 KT TODAY...DIMINISHING
  TONIGHT. THE STRONGEST WINDS WILL OCCUR NEAR CAPE BLANCO. 

* SEAS...STEEP AND WIND DRIVEN SEAS WILL BUILD TO 6 TO 10 FEET
  TODAY. SEAS WILL BECOME SWELL DOMINATED AT 8 TO 10 FEET
  TONIGHT...SUBSIDING FRIDAY. THE DOMINANT SWELL PERIOD WILL BE 
  AROUND 10 SECONDS. 

* AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST
  SEAS ARE EXPECTED NORTH OF GOLD BEACH THIS AFTERNOON. THE 
  THREAT WILL BE PRIMARILY FROM SEAS SOUTH OF GOLD BEACH. CALMER 
  CONDITIONS ARE EXPECTED NEAR AND SOUTH OF BROOKINGS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
567 
WHUS76 KMFR 152127
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
227 PM PDT THU JUN 15 2017

PZZ376-161030-
/O.CAN.KMFR.SE.W.0043.000000T0000Z-170616T0300Z/
/O.EXT.KMFR.SC.Y.0059.000000T0000Z-170616T0600Z/
/O.EXT.KMFR.SW.Y.0064.170616T0600Z-170616T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
227 PM PDT THU JUN 15 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
11 PM THIS EVENING TO 5 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE
HAZARDOUS SEAS WARNING. 

* WINDS...SOUTH 15 TO 30 KT WITH GUSTS TO 35 KT THROUGH THIS
  EVENING...THEN DIMINISHING OVERNIGHT. 
 
* SEAS...STEEP AND WIND DRIVEN 6 TO 9 FEET THIS EVENING, BECOMING
  SWELL DOMINATED AT 8 TO 9 FEET OVERNIGHT...THEN SUBSIDING 
  FRIDAY. THE DOMINANT SWELL PERIOD WILL BE AROUND 10 SECONDS. 

* AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST
  SEAS INTO EARLY THIS EVENING WILL OCCUR INSIDE 30 NM FROM SHORE
  AND NORTH OF GOLD BEACH. THE THREAT WILL BE PRIMARILY FROM SEAS
  ACROSS THE REST OF THE AREA TONIGHT. SLIGHTLY LOWER SEAS ARE
  EXPECTED NEAR AND SOUTH OF BROOKINGS. 
  
* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-161030-
/O.NEW.KMFR.SC.Y.0060.170615T2127Z-170616T0600Z/
/O.EXT.KMFR.GL.W.0031.000000T0000Z-170616T0000Z/
/O.EXT.KMFR.SE.W.0043.000000T0000Z-170616T0600Z/
/O.EXT.KMFR.SW.Y.0064.170616T0600Z-170616T1800Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
227 PM PDT THU JUN 15 2017

...GALE WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
11 PM THIS EVENING TO 11 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS...SOUTH GALES 30 TO 35 KT WITH GUSTS TO 40 KT THROUGH
  EARLY THIS EVENING...THEN BECOMING SOUTHWEST AND DIMINISHING TO
  10 TO 20 KT BY LATE EVENING.

* SEAS...VERY STEEP AND WIND DRIVEN AT 10 TO 14 FEET THROUGH THIS
  EVENING. SEAS WILL SUBSIDE TO 9 TO 10 FEET OVERNIGHT, BUT WILL 
  REMAIN STEEP INTO FRIDAY MORNING. 

* AREAS AFFECTED...ALL AREAS WILL SEE AT LEAST SMALL CRAFT 
  ADVISORY CONDITIONS. GALES AND VERY STEEP SEAS ARE MOST LIKELY 
  10 TO 30 NM FROM SHORE THIS EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-161030-
/O.EXT.KMFR.GL.W.0031.000000T0000Z-170616T0000Z/
/O.EXT.KMFR.SE.W.0043.000000T0000Z-170616T0600Z/
/O.EXT.KMFR.SC.Y.0059.000000T0000Z-170616T0600Z/
/O.EXT.KMFR.SW.Y.0064.170616T0600Z-170616T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
227 PM PDT THU JUN 15 2017

...GALE WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
11 PM THIS EVENING TO 11 AM PDT FRIDAY...

* WINDS...SOUTH GALES 30 TO 35 KT WITH GUSTS TO 40 KT THROUGH
  EARLY THIS EVENING BECOMING SOUTHWEST AND DIMINISHING TO 10 TO
  20 KT BY LATE EVENING.

* SEAS...VERY STEEP AND WIND DRIVEN AT 10 TO 14 FEET THROUGH THIS
  EVENING. SEAS WILL SUBSIDE TO 9 TO 10 FEET TONIGHT, BUT WILL
  REMAIN STEEP INTO FRIDAY MORNING. 

* AREAS AFFECTED...ALL AREAS WILL SEE AT LEAST SMALL CRAFT 
  ADVISORY CONDITIONS. GALES AND VERY STEEP SEAS ARE MOST LIKELY 
  BEYOND 5 NM FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ356-161030-
/O.EXT.KMFR.SC.Y.0059.000000T0000Z-170616T0600Z/
/O.EXT.KMFR.SW.Y.0064.170616T0600Z-170616T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
227 PM PDT THU JUN 15 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
11 PM THIS EVENING TO 5 AM PDT FRIDAY...

* WINDS...SOUTH 15 TO 30 KT WITH GUSTS TO 35 KT THROUGH THIS
  EVENING...THEN DIMINISHING OVERNIGHT. THE STRONGEST WINDS WILL 
  OCCUR NEAR CAPE BLANCO. 

* SEAS...STEEP AND WIND DRIVEN 6 TO 9 FEET THIS EVENING, BECOMING
  SWELL DOMINATED AT 8 TO 9 FEET OVERNIGHT...THEN SUBSIDING 
  FRIDAY. THE DOMINANT SWELL PERIOD WILL BE AROUND 10 SECONDS. 

* AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST
  SEAS INTO EARLY THIS EVENING WILL OCCUR NORTH OF GOLD BEACH. THE
  THREAT WILL BE PRIMARILY FROM SEAS SOUTH OF GOLD BEACH TONIGHT. 
  SLIGHTLY LOWER SEAS ARE EXPECTED NEAR AND SOUTH OF BROOKINGS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jun 14, 2:33 PM PDT, 2 minutes earlier.

Area forecast discussion, Jun 14, 2:33 PM PDT, 2 minutes before
Area Forecast Discussion
National Weather Service Medford OR
233 PM PDT Wed Jun 14 2017

.DISCUSSION...The forecast focus is on the probability of
precipitation (pop) Thursday and Friday, and then the warmth
early next week.

The models are in good agreement on the pattern for the next
7 days. Both the NAM and GFS models show record-breaking
precipitable water (atmospheric moisture) Thursday and Friday
over Medford. The current satellite water vapor loop shows a long
fetch of westerly moisture across the Pacific heading in our
direction.

The bulk of this moisture streams into our region as high
pressure aloft builds from the south. We have all this moisture
but there is no real upper disturbance to help wring out this
moisture. Only a weak upper wave is forecast to quickly move
across the area Friday evening but the upper ridge quickly
rebounds behind this weak wave. The best chance for measureable
rainfall is mainly north and west of the Rogue Valley. We believe
around 1/2 inch of rain will fall at the coast and near the
Douglas- Lane county line. East of the Cascades and south of the
Siskiyous there will mainly be just a trace of rain or nothing.

Thunderstorms are not expected with stable conditions. However,
weak instability is indicated on Friday afternoon across Modoc
County but no trigger to help initiate convection.

Breezy conditions can be expected on the Eastside Thursday
afternoon and evening as gusty winds aloft mix to near the
surface.

The attention then turns to heat. High temperatures have been
raised Sunday through Tuesday. Have raise highs to the mid to
upper 90s for the inland western valleys with the hottest
temperatures close to 100 for the lower Klamath River Valley in
western Siskiyou County. Using our new "HeatRisk" tool, it
suggests that we would not need to have heat advisories for early
next week probably because the lows are mainly in the upper 50s to
around 60 in the inland western valleys due to relatively dry
air.
Sandler

&&

.AVIATION...14/18Z TAF CYCLE...VFR conditions will continue over the
area through 12Z Thu. After that time MVFR cigs are possible along
the coast as deeper moisture concentrates in that area with rain
likely. -MTS

&&

.MARINE...Updated 200 PM Wednesday 14 June 2017...High pressure
will weaken tonight. A front will bring strong south winds and wind
driven seas to the area Thursday. The highest winds and seas will be
north of Cape Blanco Thursday afternoon. Another weaker front will
move onshore Friday. Offshore high pressure and a thermal trough
near the coast will return this weekend and persist into next week.
North gales and very steep seas will be possible south of Cape
Blanco during this period.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...Small Craft Advisory from 5 AM to 8 PM PDT Thursday for
     PZZ350-356-370-376.
     Small Craft Advisory for hazardous seas from 8 PM Thursday to 11
     AM PDT Friday for PZZ350-356-370-376.
     Hazardous Seas Warning from 11 AM to 8 PM PDT Thursday for
     PZZ356-376.
     Gale Warning from 11 AM to 8 PM PDT Thursday for PZZ350-370.
     Hazardous Seas Warning from 11 AM Thursday to 2 AM PDT Friday
     for PZZ350-370.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:06 AM PDTGale WatchMFR12 hr
Jun 14, 2:06 AM PDTSmall Craft AdvisoryMFR42 hr
Jun 14, 2:06 AM PDTSmall Craft Advisory for Hazardous SeasMFR12 hr
Jun 14, 2:35 PM PDTHazardous Seas WarningMFR35 hr
Jun 14, 2:35 PM PDTSmall Craft Advisory for Hazardous SeasMFR44 hr

Nearby

Gale Warnings in Oregon, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.